MAUDE Adverse Event Report: CONMED CORPORATION LIGHTWAVE SUCTION ABLATOR

CONMED CORPORATION LIGHTWAVE SUCTION ABLATOR
Catalog Number IA-2000-S
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Codes Superficial (First Degree) Burn (2685); Partial thickness (Second Degree) Burn (2694)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The ia-2000-s will not be returned for evaluation and no photographic evidence has been provided.Therefore, the reported failure cannot be verified and a root cause cannot be determined.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two year review of complaint history revealed there have been a total of 3 complaints regarding 3 devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; use ablators only within prescribed generator settings.Use the lowest power setting and the minimum tissue contact time necessary to achieve the appropriate surgical effect.High power generator settings, and prolonged use may result in damage to the insulation, melting of the electrode tip or increased risk for patient burns.When not in use, place the device in a safe and highly visible area not in contact with the patient.Inadvertent activation while in contact with the patient may result in burns.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that during a diagnostic arthroscopy, partial synovectomy in the glenohumeral joint the ia-2000s, lightwave suction ablator caused a minor burn.After additional information was received, it was determined the patient received a 1st to 2nd degree burn on the left upper abdomen that had to be medically treated with a prescription (flammazine) ointment.The procedure was completed as planned with the same device.There was no surgical delay reported.The patient was released but will have to continue with dressing changes and application of ointment by the family doctor.This report is being raised on the basis of a reported patient injury.

Brand Name
LIGHTWAVE SUCTION ABLATOR
Common Device Name
SUCTION ABLATOR
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key8032171
Report Number1320894-2018-00241
Device Sequence Number1498603
Product Code GEI
UDI-Device Identifier10845854040348
UDI-Public(01)10845854040348(17)230114(30)1(10)201801151
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberIA-2000-S
Device Lot Number201801151
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2018
Initial Report FDA Received Date11/02/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;